Alert archive / Iowa / River Flood Warnings in 2011
River Flood Warning 3, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Feb 18, 2011, 5:06 PM CST for Black Hawk County, Butler County, Iowa. It took effect at Feb 18, 2011, 6:00 PM CST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2011, 5:06 PM CST (23:06 UTC)
- In effect from
- Feb 18, 2011, 6:00 PM CST
- Expired
- Feb 19, 2011, 9:25 PM CST
- In force
- 27 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- Minor
Counties Black Hawk County, IA, Butler County, IA
The radar
The Des Moines radar (KDMX), 137 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Beaver Creek at New Hartford (NHRI4). The gauge peaked at 10.58 ft at Feb 19, 2011, 1:00 PM CST.
- Action stage
- 11 ft
- Minor stage
- 12.5 ft
- Moderate stage
- 14 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05463000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
173 WGUS43 KDMX 182306 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 506 PM CST FRI FEB 18 2011 ...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD WARNING FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... BEAVER CREEK AFFECTING THE FOLLOWING COUNTIES IN IOWA...BLACK HAWK...BUTLER .THE BEAVER CREEK NEAR NEW HARTFORD HAS SHOWN A RAPID RISE OVER THE PAST SEVERAL HOURS...LIKELY DUE TO A BREAK-UP ICE JAM. THE CREEK IS EXPECTED TO REMAIN AROUND FLOOD STAGE BEFORE FALLING LATER TONIGHT. RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC013-023-192306- /O.NEW.KDMX.FL.W.0003.110219T0000Z-110220T0738Z/ /NHRI4.1.IJ.110219T0000Z.110219T0600Z.110219T0738Z.NO/ 506 PM CST FRI FEB 18 2011 ...FLOOD WARNING IN EFFECT UNTIL AFTER MIDNIGHT TONIGHT... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE BEAVER CREEK AT NEW HARTFORD...OR FROM JOHNSON CREEK NEAR PARKERSBURG...TO THE CEDAR RIVER. * UNTIL AFTER MIDNIGHT TONIGHT. * AT 4:00 PM FRIDAY THE STAGE WAS 10.0 FEET. * FLOOD STAGE IS 10 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * RECENT ACTIVITY...AN ICE JAM DOWNSTREAM IS LEADING TO LOCALLY HIGHER LEVELS ON THE CREEK. * FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE RISING TO 10.3 FEET AFTER MIDNIGHT TONIGHT. GO BELOW FLOOD STAGE AFTER MIDNIGHT TONIGHT. $$ ZOGG
5 follow-up statements
883 WGUS83 KDMX 190510 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1110 PM CST FRI FEB 18 2011 ...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... BEAVER CREEK AFFECTING THE FOLLOWING COUNTIES IN IOWA...BLACK HAWK...BUTLER ...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... EAST FORK DES MOINES RIVER AFFECTING THE FOLLOWING COUNTIES IN IOWA...HUMBOLDT...KOSSUTH RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC013-023-200510- /O.EXT.KDMX.FL.W.0003.000000T0000Z-110220T0705Z/ /NHRI4.1.IJ.110218T2203Z.110219T0100Z.110219T0705Z.NO/ 1110 PM CST FRI FEB 18 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL AFTER MIDNIGHT TONIGHT... THE FLOOD WARNING CONTINUES FOR THE BEAVER CREEK AT NEW HARTFORD...OR FROM JOHNSON CREEK NEAR PARKERSBURG...TO THE CEDAR RIVER. * UNTIL AFTER MIDNIGHT TONIGHT. * AT 10:00 PM FRIDAY THE STAGE WAS 10.2 FEET. * FLOOD STAGE IS 10 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...REMAIN AT 10.2 FEET UNTIL MIDNIGHT TONIGHT. GO BELOW FLOOD STAGE AFTER MIDNIGHT TONIGHT. $$ IAC091-109-200509- /O.CON.KDMX.FL.W.0004.110219T0900Z-110224T0600Z/ /AGNI4.1.ER.110219T0900Z.110220T0000Z.110223T0600Z.NO/ 1110 PM CST FRI FEB 18 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY WEDNESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER NEAR ALGONA...OR FROM BUFFALO CREEK NEAR BURT...TO LOTTS CREEK NEAR LIVERMORE. * UNTIL EARLY WEDNESDAY MORNING. * AT 10:15 PM FRIDAY THE STAGE WAS 13.8 FEET. * FLOOD STAGE IS 14 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE EARLY SATURDAY MORNING...AND CONTINUE RISING TO 14.4 FEET SATURDAY EVENING. GO BELOW FLOOD STAGE EARLY WEDNESDAY MORNING. $$
243 WGUS83 KDMX 191144 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 544 AM CST SAT FEB 19 2011 ...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... BEAVER CREEK AFFECTING THE FOLLOWING COUNTIES IN IOWA...BLACK HAWK...BUTLER ...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... EAST FORK DES MOINES RIVER AFFECTING THE FOLLOWING COUNTIES IN IOWA...HUMBOLDT...KOSSUTH RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC013-023-201109- /O.EXT.KDMX.FL.W.0003.000000T0000Z-110220T1109Z/ /NHRI4.1.IJ.110218T2203Z.110219T0100Z.110219T1109Z.NO/ 544 AM CST SAT FEB 19 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL THIS MORNING... THE FLOOD WARNING CONTINUES FOR THE BEAVER CREEK AT NEW HARTFORD...OR FROM JOHNSON CREEK NEAR PARKERSBURG...TO THE CEDAR RIVER. * UNTIL THIS MORNING. * AT 5:00 AM SATURDAY THE STAGE WAS 10.2 FEET. * FLOOD STAGE IS 10 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...GO BELOW FLOOD STAGE THIS MORNING. $$ IAC091-109-201143- /O.CON.KDMX.FL.W.0004.000000T0000Z-110224T0600Z/ /AGNI4.1.ER.110219T0607Z.110220T0000Z.110223T0600Z.NO/ 544 AM CST SAT FEB 19 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY WEDNESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER NEAR ALGONA...OR FROM BUFFALO CREEK NEAR BURT...TO LOTTS CREEK NEAR LIVERMORE. * UNTIL EARLY WEDNESDAY MORNING. * AT 5:15 AM SATURDAY THE STAGE WAS 14.3 FEET. * FLOOD STAGE IS 14 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 14.4 FEET THIS EVENING. GO BELOW FLOOD STAGE EARLY WEDNESDAY MORNING. $$
385 WGUS83 KDMX 191613 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1013 AM CST SAT FEB 19 2011 ...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... BEAVER CREEK...EAST FORK DES MOINES RIVER AFFECTING THE FOLLOWING COUNTIES IN IOWA...BLACK HAWK...BUTLER... HUMBOLDT...KOSSUTH RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC013-023-201613- /O.EXT.KDMX.FL.W.0003.000000T0000Z-110220T2100Z/ /NHRI4.1.IJ.110218T2203Z.110219T1600Z.110219T2100Z.NO/ 1013 AM CST SAT FEB 19 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE BEAVER CREEK AT NEW HARTFORD...OR FROM JOHNSON CREEK NEAR PARKERSBURG...TO THE CEDAR RIVER. * UNTIL LATE THIS AFTERNOON. * AT 10:00 AM SATURDAY THE STAGE WAS 10.3 FEET. * FLOOD STAGE IS 10 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...GO BELOW FLOOD STAGE LATE THIS AFTERNOON. $$ IAC091-109-201612- /O.EXT.KDMX.FL.W.0004.000000T0000Z-110224T1200Z/ /AGNI4.1.ER.110219T0607Z.110219T1800Z.110223T1200Z.NO/ 1013 AM CST SAT FEB 19 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER NEAR ALGONA...OR FROM BUFFALO CREEK NEAR BURT...TO LOTTS CREEK NEAR LIVERMORE. * UNTIL WEDNESDAY MORNING. * AT 9:15 AM SATURDAY THE STAGE WAS 14.5 FEET. * FLOOD STAGE IS 14 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 14.5 FEET MIDDAY TODAY. GO BELOW FLOOD STAGE WEDNESDAY MORNING. $$
884 WGUS83 KDMX 192113 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 313 PM CST SAT FEB 19 2011 ...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... BEAVER CREEK...EAST FORK DES MOINES RIVER...DES MOINES RIVER AFFECTING THE FOLLOWING COUNTIES IN IOWA...BLACK HAWK...BUTLER... HUMBOLDT...KOSSUTH...WEBSTER RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC013-023-202113- /O.EXT.KDMX.FL.W.0003.000000T0000Z-110221T0317Z/ /NHRI4.1.IJ.110218T2203Z.110219T1945Z.110220T0317Z.NO/ 313 PM CST SAT FEB 19 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS EVENING... THE FLOOD WARNING CONTINUES FOR THE BEAVER CREEK AT NEW HARTFORD...OR FROM JOHNSON CREEK NEAR PARKERSBURG...TO THE CEDAR RIVER. * UNTIL LATE THIS EVENING. * AT 2:00 PM SATURDAY THE STAGE WAS 10.6 FEET. * FLOOD STAGE IS 10 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...GO BELOW FLOOD STAGE LATE THIS EVENING. $$ IAC091-109-202112- /O.CON.KDMX.FL.W.0004.000000T0000Z-110224T1200Z/ /AGNI4.1.ER.110219T0607Z.110219T2015Z.110223T1200Z.NO/ 313 PM CST SAT FEB 19 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL WEDNESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER NEAR ALGONA...OR FROM BUFFALO CREEK NEAR BURT...TO LOTTS CREEK NEAR LIVERMORE. * UNTIL WEDNESDAY MORNING. * AT 2:15 PM SATURDAY THE STAGE WAS 14.8 FEET. * FLOOD STAGE IS 14 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...REMAIN JUST UNDER 15 FEET THROUGH TONIGHT...THEN BEGIN FALLING SLOWLY. GO BELOW FLOOD STAGE WEDNESDAY MORNING. $$ IAC187-202112- /O.EXT.KDMX.FL.W.0005.000000T0000Z-110221T0230Z/ /FODI4.1.ER.110219T0854Z.110219T1915Z.110220T0230Z.NO/ 313 PM CST SAT FEB 19 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT FORT DODGE...OR FROM THE MUNICIPAL POWER DAM...TO LEHIGH. * UNTIL THIS EVENING. * AT 2:00 PM SATURDAY THE STAGE WAS 11.7 FEET. * FLOOD STAGE IS 10 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * RECENT ACTIVITY...ICE JAMS ARE CAUSING FLUCTUATIONS IN THE RIVER LEVEL. * FORECAST...GO BELOW FLOOD STAGE THIS EVENING. ICE JAMS MAY CONTINUE TO CAUSE FLUCTUATIONS IN THE RIVER STAGE. $$ ZOGG
155 WGUS83 KDMX 200325 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 925 PM CST SAT FEB 19 2011 ...THE FLOOD WARNING IS CANCELED FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... BEAVER CREEK AFFECTING THE FOLLOWING COUNTIES IN IOWA...BLACK HAWK...BUTLER ...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA... EAST FORK DES MOINES RIVER...DES MOINES RIVER AFFECTING THE FOLLOWING COUNTIES IN IOWA...HUMBOLDT...KOSSUTH... WEBSTER RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC013-023-200355- /O.CAN.KDMX.FL.W.0003.000000T0000Z-110221T0317Z/ /NHRI4.1.IJ.110218T2203Z.110219T1945Z.110220T0140Z.NO/ 925 PM CST SAT FEB 19 2011 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE BEAVER CREEK AT NEW HARTFORD...OR FROM JOHNSON CREEK NEAR PARKERSBURG...TO THE CEDAR RIVER. * AT 9:00 PM SATURDAY THE STAGE WAS 9.9 FEET. * RECENT ACTIVITY...FELL BELOW FLOOD STAGE AT 7:40 PM SATURDAY. * FORECAST...FALL TO 8.1 FEET MONDAY MORNING. $$ IAC091-109-210324- /O.EXT.KDMX.FL.W.0004.000000T0000Z-000000T0000Z/ /AGNI4.1.ER.110219T0607Z.110220T1800Z.000000T0000Z.NO/ 925 PM CST SAT FEB 19 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER NEAR ALGONA...OR FROM BUFFALO CREEK NEAR BURT...TO LOTTS CREEK NEAR LIVERMORE. * UNTIL FURTHER NOTICE. * AT 9:15 PM SATURDAY THE STAGE WAS 14.9 FEET. * FLOOD STAGE IS 14 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 15.2 FEET MIDDAY SUNDAY...THEN BEGIN FALLING. $$ IAC187-210324- /O.EXT.KDMX.FL.W.0005.000000T0000Z-110221T0420Z/ /FODI4.1.ER.110219T0854Z.110219T1915Z.110220T0420Z.NO/ 925 PM CST SAT FEB 19 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS EVENING... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT FORT DODGE...OR FROM THE MUNICIPAL POWER DAM...TO LEHIGH. * UNTIL LATE THIS EVENING. * AT 9:00 PM SATURDAY THE STAGE WAS 10.8 FEET. * FLOOD STAGE IS 10 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...GO BELOW FLOOD STAGE LATE THIS EVENING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Feb 18, 3:35 PM CST, 1 hour 31 minutes earlier.
Area forecast discussion, Feb 18, 3:35 PM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 335 PM CST FRI FEB 18 2011 SHORT TERM /TONIGHT/... LITTLE SENSIBLE WEATHER FOR OVERNIGHT. WEAK RIDGE KEEPS ZONAL FLOW ACROSS IOWA...WITH ABOVE NORMAL TEMPERATURES. HAVE TWEAKED OVERNIGHT LOW TEMPERATURES UP A FEW DEGREES WITH WEAK WAA AND INCREASING CLOUDS. WINDS WILL SHIFT TO THE EAST AROUND MIDNIGHT WITH VERY WEAK FRONTAL PASSAGE. MOISTURE IS EXTREMELY LIMITED...SO FRONT WILL PASS WITHOUT IMPACT. STORM SYSTEM PUSHING EAST WILL BEGIN TO AFFECT REGION SLIGHTLY...WITH MIDLVL MOISTURE INCREASING AFTER FRONTAL PASSAGE. THIS WILL INCREASE CLOUD COVER ACROSS THE AREA BY EARLY MORNING. LONG TERM /SATURDAY THROUGH FRIDAY/... STRONG UPR LVL LO PRES MOVING ONSHORE IN THE SW U.S. WILL BE THE WEATHER MAKER FOR THIS WEEKEND. PLENTY OF DYNAMICS WITHI THIS FEATURE AND MDLS HAVE HAD A DIFFICULT TIME HANDLING THE SYS. LAST NIGHT THE ECMWF AND GFS SWITCHED PLACES WITH POSITION/TRACK OF THE LOW. TODAY THE RUNS ARE MUCH CLOSER TOGETHER AND IT APPEARS THE GFS HAS A PRETTY GOOD HANDLE ON THE TRACK AT THIS POINT. PLENTY OF WARM AIR AND MOISTURE WILL BE DRAWN NORTH AS THE SYS LAST NIGHT DID NOT SCOUR OUT THE MOISTURE. THIS TIME THERE WILL BE MORE FOR THE SYSTEM TO WORK WITH. STRONG THETA-E ADVECTION WILL MOVE INTO THE CWA SAT NGT INTO SUN. EXPECT TO SEE A SHARP GRADIENT IN TEMPERATURE WITH THIS STORM WITH MOST OF THE AREA NORTH OF THE TRACK REMAINING NEAR OR BLO FREEZING. THINKING IS THAT THE HEAVIER SNOW WILL BE TO THE NORTH OF THE STATE WITH FREEZING RAIN BEING THE MAIN PROBLEM FOR IA. HAVE OPTED TO GO WITH A WINTER STORM WATCH FROM MIDN SAT NGT UNTIL MON MRNG WITH THE MAIN THREAT FOR BEING ICE ACRUAL. A 3-6 TENTHS INCH ACRUAL IS NOT OUT OF THE QUESTION. THE POSSIBLE SAVING GRACE IS THAT DURING THE DAY SUN...TEMPS MAY PUSH JUST ABOVE FREEZING AND MELT OFF SOME OF IT BEFORE THE COLDER AIR MOVES IN BHND THE STORM. TOTAL SNOW ACCUM OVER THE FAR NORTH SHOULD BE UNDER 2 INCHES...WITH LITTLE ACCUM FARTHER SOUTH. HI PRES WILL BUILD INTO THE STATE BY LATER MON INTO MID WEEK WITH TEMPS FALLING TO AOB NORMAL FOR A FEW DAYS. WARMING IS EXPECTED FOR THE LATER PART OF THE WEEK...BUT ANOTHER WEATHER SYSTEM WILL BRING A CHANCE OF PCPN TO THE STATE. THINKING AT THIS POINT IS THAT THIS STORM WILL BRING MIXED RASN INSTEAD OF FREEZING PCPN. && AVIATION...18/18Z VFR CONDITIONS WILL PERSIST ACROSS ALL SITES THROUGHOUT THE PERIOD...WITH WEAK RIDGE. WINDS WILL SHIFT TO THE EAST OVERNIGHT WITH WEAK FRONTAL PASSAGE. LARGE AREA OF LOW PRESSURE WILL PUSH INTO REGION AT END OF PERIOD. THIS WILL BRING INCREASE IN MID LEVEL MOISTURE...WITH CEILINGS DROPPING TO THE LOW END OF VFR. WINDS WILL ALSO SWING TO THE SOUTH WITH APPROACHING SYSTEM...INCREASING BY 18Z. && HYDROLOGY... RECENT WARM WEATHER AND SNOW MELT RUNOFF WILL CONTINUE TO HELP BREAK UP ICE ALONG AREA RIVERS AND STREAMS INTO SUN. THE THREAT FOR ICE JAMS WILL CONTINUE THROUGH THE PERIOD WITH THE POTENTIAL FOR FLASH FLOODING AS WATER BACKS UP AND RISES RAPIDLY BEHIND THESE JAMS. THE ICE JAMS TYPICALLY OCCUR NEAR SHARP BENDS IN STREAMS WHERE ICE CAN BECOME HUNG UP. IN ADDITION...A ROUND OF WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS IS EXPECTED SATURDAY NIGHT AND SUNDAY. RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ARE FORECAST OVER CENTRAL MUCH OF THE STATE. THIS PRECIPITATION WILL CAUSE FURTHER RISES ON ALREADY NEAR BANKFULL STREAMS AND COULD CAUSE FURTHER ICE ACTION. MUCH OF THE ICE HAS BEEN FLUSHED OUT OF THE RIVERS OVER SOUTHERN IOWA...BUT HAS YET TO BE FLUSHED OUT OVER PARTS OF THE CENTRAL AND MOST OF THE NORTHERN COUNTIES. TEMPERATURES WILL BE CLOSE TO FREEZING OVER THE NORTH...WITH MOST OF THE PRECIPITATION FALLING AS FREEZING RAIN OR SNOW. THESE TWO FACTORS WILL TEND TO MINIMIZE THE ICE ACTION FROM THE FAR NORTH. && .DMX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY NIGHT FOR CERRO GORDO-EMMET-HANCOCK-KOSSUTH-PALO ALTO-WINNEBAGO- WORTH. && SHORT TERM...WILKINS LONG TERM...MS FEB 11 AVIATION...WILKINS HYDROLOGY...MS FEB 11
Hazardous weather outlook, Feb 18, 4:15 PM CST, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 415 PM CST FRI FEB 18 2011 IAZ004>007-015>017-191200- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- 415 PM CST FRI FEB 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A FLOOD WARNING IS IN EFFECT FOR THE UPPER DES MOINES RIVER. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RAIN WILL DEVELOP SATURDAY EVENING AND CHANGE TO FREEZING RAIN OVERNIGHT. THE FREEZING RAIN WILL CONTINUE SUNDAY...MIXED WITH SLEET AT TIMES...THEN CHANGE OVER TO ALL SNOW SUNDAY NIGHT. ICE ACCUMULATIONS OF 3 TO 6 TENTHS OF AN INCH ARE POSSIBLE. SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE SUNDAY NIGHT. FLOOD WARNINGS REMAIN IN EFFECT FOR THE UPPER DES MOINES RIVER. A WINTER STORM WATCH IS ALSO IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED...HOWEVER REPORTS OF FLOODING...ICE ACCUMULATION...AND SNOWFALL ARE APPRECIATED. IAZ023>028-033>039-044>050-057>062-070>075-081>086-092>097-191200- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 415 PM CST FRI FEB 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT INTO SUNDAY WITH THE MAIN THREAT OF LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAIN IS ALSO ANTICIPATED AND MAY LEAD TO FLOODING ALONG AREA RIVERS AND LOCALIZED FLASH FLOODING AS THE GROUND IS ALREADY VERY SATURATED AND THE RIVERS REMAIN FULL FROM THE RECENT SNOW MELT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE SATURDAY NIGHT OR SUNDAY...MAINLY ALONG AND WEST OF INTERSTATE 35.
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 12:05 AM CST | River Flood Warning | DMX | Mahaska, Marion | 6 hr |
| Feb 18, 5:39 AM CST | River Flood Warning | DMX | Emmet | 12 hr |
| Feb 18, 3:48 PM CST | Winter Storm Watch | DMX | Cerro Gordo, Emmet, Hancock, Kossuth, Palo Alto, Winnebago and 1 more | 25 hr |
Nearby
River Flood Warnings in Iowa, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.